Alert archive / North Carolina / Special Weather Statements in 2017
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 19, 2017, 4:00 PM EDT for Franklin County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 19, 2017, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
County Franklin County, NC
The radar
The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
032
WWUS82 KRAH 192000
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
400 PM EDT MON JUN 19 2017
NCZ010-026-192030-
Franklin NC-Warren NC-
400 PM EDT MON JUN 19 2017
...A strong thunderstorm will affect portions of Franklin and
southwestern Warren Counties Until 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Louisburg, moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Louisburg, Youngsville, Centerville, Afton and Ingleside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3638 7814 3631 7800 3623 7803 3596 7828
3594 7835 3601 7847 3604 7849 3607 7847
3639 7820
TIME...MOT...LOC 2000Z 214DEG 36KT 3604 7837
$$
VINCENTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:45 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 19, 3:45 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 345 PM EDT Mon Jun 19 2017 .SYNOPSIS... A cold front will track east across the mountains this evening, then stall over the Carolinas tonight. The front will gradually dissipate over the region on Tuesday. && .NEAR TERM /Today and Tonight/... As of 200 PM Monday... Overview: A cold front attendant a vertically stacked cyclone in vicinity of Hudson Bay will track east across the southern Appalachians this aft/eve, then stall over central NC tonight. Broad cyclonic flow aloft will develop over the region this afternoon into tonight as an upper level trough over the upper Great Lakes progresses eastward into the OH Valley (this aft/eve) and northern Mid-Atlantic (tonight). Expect an increasing potential for DPVA attendant small amplitude waves as cyclonic flow aloft becomes established this evening/tonight. Environment: An extremely moist airmass is in place across central NC today, with surface dewpoints ranging from 72-75F and 925 mb dewpoints near ~20C (68F). Despite the presence of weak mid-level lapse rates, rich low-level moisture and strong diurnal heating (highs ranging from the mid/upper 80s W/NW to lower 90s E/SE) will yield 1500-2500 J/kg of MLCAPE by peak heating. As of 17Z, CINH had entirely eroded and moderate diurnal destabilization (1500-2000 J/kg MLCAPE) had been achieved over most of central NC. Isolated convection cannot be ruled out anywhere through mid-afternoon in assoc/w mesoscale features such as differential heating boundaries, the seabreeze and/or outflow from convection that develops along the seabreeze. The relative best forcing will not arrive until late this evening/tonight (21-06Z) when the SFC-925 front progresses into the western Piedmont and small amplitude waves /DPVA/ become more likely as cyclonic flow aloft strengthens over the region. Hazardous Weather: Portions of central NC (primarily along/west of Hwy 1) are in a slight risk for severe thunderstorms this afternoon and evening. Strengthening westerly wind shear (25-35 knots by 21- 00Z) suggests multicellular organization will predominate, though transient supercellular organization cannot be ruled out. As activity develops along the front and/or on the eastern slopes of the Appalachians by late afternoon, expect convection to grow upscale via outflow as it progresses across the western Piedmont toward the Hwy 1 corridor. Moderate instability, moderate DCAPE (750- 1000 J/kg), and high PWAT (~2.00") suggest severe downbursts will be possible in association with any deep convection this afternoon and evening, with the greatest potential along/west of Hwy 1 where cold pool consolidation is most likely to occur in vicinity of peak heating. Torrential rainfall can be expected with any deep convection this afternoon through tonight (rainfall rates 1-3" per hour). Isolated flash flooding will be possible in areas repeatedly affected by convection, particularly urban, low-lying, and other flood prone locations. -Vincent && .SHORT TERM /Tuesday and Tuesday night/... As of 200 PM Monday... The cold front progressing into the region late this evening is expected to stall over central NC tonight and persist during the day Tue, amidst broad cyclonic flow aloft and rich moisture (PWAT ~2.00"). With the above in mind, expect numerous showers/storms in vicinity of the stalled front Tue/Tue night, primarily east of Hwy 1 and south of Hwy 64. Little potential for convection is expected north of the front in the far N/NW Piedmont near the VA border where a drier airmass (PWAT ~1.50" and dewpoints in the lower 60s) is progged to be in place during the day Tue. However, even in the northern Piedmont, isold to sct convection will be possible AOA ~00Z as the front washes out and moisture returns N/NW toward the Appalachians. With cloud cover and convection, expect highs in the lower 80s across most of central NC. Lows Tue night should range from the mid 60s far N/NW to lower 70s far S/SE. -Vincent && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 345 PM EDT Monday... On the southern periphery of the northern stream trough extending from Quebec south into the Mid-Atlantic states, a quasi-stationary frontal zone extending across eastern NC is expected to wash out/dissipate across the area on Wednesday. The high ~2.0" PWAT plume is forecast to shift east and offshore early in the day, with models showing only weak instability developing across the area Wednesday afternoon, perhaps hindered by earlier/ongoing morning convection and associated widespread cloudiness. Wouldn't be surprise if central NC ended up seeing the best rain chances in the morning, with pops actually decreasing by the afternoon, especially west of Interstate-95. Daytime temperatures will be tempered by clouds and rain chances. Highs in the lower to mid 80s. Lows in the mid 60s around 70. May see a brief reprieve from convection/rain on Thursday before daily rain chances ramp up again Friday and continuing through the weekend, fueled by strong tropical moisture transport feed and upper disturbances(potentially convectively induced) between a tropical low over east Texas/Lower MS Valley(disturbance currently near the Yucatan Peninsula)and the subtropical high over the western Atlantic. Eventually the low/remnant circulation center, is forecast to get picked by the westerlies and attendant sfc cold front approaching from the west Sunday and into Monday. This set up could lead to a multi-day heavy rain event with the potential for flooding across central NC for Friday through Sunday. Will continue to monitor this heavy rain threat in the days to come. Temperatures will be greatly influenced by convective rain chances, with highs ranging from mid 80s to around 90. Lows in upper 60s to lower 70s. && .AVIATION /18Z Monday through Saturday/... As of 130 PM Monday... 24 Hour TAF period: VFR ceilings (3000-4000 ft AGL) were present over most of central NC early this afternoon. S/SW winds sustained at 10-15 mph will gust up to 20-25 mph at times this afternoon and evening. All terminals are expected to be affected by showers and thunderstorms late this aft/eve into tonight as a cold front progresses east of the mountains into the western Piedmont. The overall best chance for showers/storms will fall roughly between 21Z this afternoon and 06Z tonight, though convection could persist into the 06-12Z time frame at eastern terminals. Isolated severe thunderstorms capable of producing WSW wind gusts up to 50 knots will be possible between 21-03Z, primarily at the INT/GSO/RDU terminals. Looking ahead: The aforementioned front is expected to stall over central NC tonight, then gradually wash out during the day Tuesday. Sub-VFR ceilings cannot be ruled out during the pre-dawn /early morning/ hours each day this week. Diurnal convection will be possible both Tue/Wed, though primarily at eastern terminals. Early morning stratus and diurnal convection could potentially affect all terminals Wed-Sat, though confidence is lower than avg. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...Vincent SHORT TERM...Vincent LONG TERM...CBL AVIATION...Vincent
Hazardous weather outlook, Jun 19, 8:08 AM EDT, 7 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 808 AM EDT Mon Jun 19 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201215- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 808 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. There is a slight risk for severe thunderstorms across central North Carolina late this afternoon and evening. Showers and thunderstorms will develop along and ahead of a cold front as it tracks east of the mountains later today. Isolated severe thunderstorms capable of producing damaging wind gusts and hail up to the size of quarters will be possible as activity progresses east across central North Carolina late this afternoon and evening, primarily between 3 pm this afternoon and 11 pm this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy rain will be possible early this week and again late this week into this weekend. Isolated flash flooding will be possible in areas repeatedly affected by heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jun 19, 2:42 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
242 PM EDT MON JUN 19 2017
NCZ075-086-191930-
Hoke NC-Moore NC-
242 PM EDT MON JUN 19 2017
...A strong thunderstorm will affect portions of northern Hoke and
southeastern Moore Counties Until 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm near
Aberdeen, or 6 miles south of Southern Pines, moving northeast at 20
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Southern Pines, Pinehurst, Aberdeen, Pinebluff, Vass and Ashley
Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is occurring with this storm. If driving, slow
down and exercise additional caution to avoid hydroplaning.
&&
LAT...LON 3504 7946 3506 7949 3509 7952 3516 7950
3529 7927 3527 7922 3524 7917 3521 7915
3519 7910 3514 7912 3500 7941
TIME...MOT...LOC 1841Z 235DEG 18KT 3509 7941
VINCENTSpecial weather statement, Jun 19, 2:45 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
245 PM EDT MON JUN 19 2017
NCZ088-089-191930-
Sampson NC-Cumberland NC-
245 PM EDT MON JUN 19 2017
...A strong thunderstorm will affect portions of northwestern
Sampson and central Cumberland Counties Until 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Fayetteville, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fayetteville, Godwin, Eastover, Stedman, Wade, Falcon, Linden, Vander
and Cedar Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is occurring with this storm. If driving, slow
down and exercise additional caution to avoid hydroplaning.
&&
LAT...LON 3497 7886 3504 7888 3526 7879 3526 7874
3527 7872 3526 7870 3525 7862 3527 7857
3525 7855 3522 7854 3519 7854 3500 7865
3496 7869 3494 7876
TIME...MOT...LOC 1844Z 208DEG 17KT 3503 7879
VINCENTSpecial weather statement, Jun 19, 3:11 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
311 PM EDT MON JUN 19 2017
NCZ041-192000-
Wake NC-
311 PM EDT MON JUN 19 2017
...A strong thunderstorm will affect portions of central Wake County
Until 400 PM EDT...
At 311 PM EDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Garner, or 7 miles southeast of Cary, moving northeast
at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Raleigh, Cary, Wake Forest, Garner, Knightdale, Rolesville, Lake
Wheeler, Falls Lake Boat Ramp, Purnell and Lake Benson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is occurring with this storm. If driving, slow
down and exercise additional caution to avoid hydroplaning.
&&
LAT...LON 3599 7846 3598 7843 3594 7839 3593 7835
3592 7835 3563 7862 3561 7869 3566 7880
3572 7881 3605 7863
TIME...MOT...LOC 1911Z 210DEG 22KT 3571 7871
VINCENTSpecial weather statement, Jun 19, 3:15 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
315 PM EDT MON JUN 19 2017
NCZ041-042-077-192000-
Johnston NC-Harnett NC-Wake NC-
315 PM EDT MON JUN 19 2017
...A strong thunderstorm will affect portions of west central
Johnston...northeastern Harnett and south central Wake Counties
Until 400 PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Lillington, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lillington, Clayton, Angier, Coats, Coats Crossroads, Buies Creek and
Raven Rock State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is occurring with this storm. If driving, slow
down and exercise additional caution to avoid hydroplaning.
&&
LAT...LON 3536 7877 3537 7881 3544 7887 3547 7888
3550 7884 3563 7864 3566 7857 3568 7850
3565 7846 3555 7838 3552 7838 3548 7842
3537 7869
TIME...MOT...LOC 1914Z 235DEG 18KT 3545 7876
VINCENTSpecial weather statement, Jun 19, 3:59 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
359 PM EDT MON JUN 19 2017
NCZ026-027-192045-
Nash NC-Franklin NC-
359 PM EDT MON JUN 19 2017
...A strong thunderstorm will affect portions of western Nash and
eastern Franklin Counties Until 445 PM EDT...
At 359 PM EDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Bunn, or 16 miles southwest of Nashville, moving
northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Nashville, Bunn, Red Oak, Spring Hope, Middlesex, Castalia, Pilot and
Aventon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3621 7801 3618 7798 3619 7797 3618 7795
3619 7794 3618 7793 3619 7792 3617 7792
3616 7790 3614 7789 3614 7782 3583 7810
3577 7819 3579 7824 3587 7828 3590 7831
3622 7807
TIME...MOT...LOC 1959Z 218DEG 29KT 3587 7822
VINCENTSpecial weather statement, Jun 19, 4:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
400 PM EDT MON JUN 19 2017
NCZ010-026-192030-
Franklin NC-Warren NC-
400 PM EDT MON JUN 19 2017
...A strong thunderstorm will affect portions of Franklin and
southwestern Warren Counties Until 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Louisburg, moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Louisburg, Youngsville, Centerville, Afton and Ingleside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3638 7814 3631 7800 3623 7803 3596 7828
3594 7835 3601 7847 3604 7849 3607 7847
3639 7820
TIME...MOT...LOC 2000Z 214DEG 36KT 3604 7837
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:00 PM EDT | Special Weather Statement | RAH | Forsyth | 60 min |
| Jun 18, 10:27 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 63 min |
| Jun 18, 11:34 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Randolph | 86 min |
| Jun 18, 11:59 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 46 min |
| Jun 19, 12:01 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 44 min |
| Jun 19, 12:43 AM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 62 min |
| Jun 19, 1:05 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 85 min |
| Jun 19, 1:31 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 19, 1:19 PM EDT | Special Weather Statement | RAH | Sampson | 41 min |
| Jun 19, 2:40 PM EDT | Special Weather Statement | RAH | Harnett | 50 min |
| Jun 19, 2:42 PM EDT | Special Weather Statement | RAH | Hoke | 48 min |
| Jun 19, 2:45 PM EDT | Special Weather Statement | RAH | Cumberland | 45 min |
| Jun 19, 3:11 PM EDT | Special Weather Statement | RAH | Wake | 49 min |
| Jun 19, 3:15 PM EDT | Special Weather Statement | RAH | Johnston | 45 min |
| Jun 19, 3:25 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 31 min |
| Jun 19, 3:30 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 31 min |
| Jun 19, 3:59 PM EDT | Special Weather Statement | RAH | Nash | 46 min |
| Jun 19, 4:14 PM EDT | Special Weather Statement | RAH | Johnston | 61 min |
| Jun 19, 4:40 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Granville, Lee, Vance | 50 min |
| Jun 19, 5:38 PM EDT | Special Weather Statement | RAH | Montgomery | 52 min |
| Jun 19, 6:30 PM EDT | Special Weather Statement | RAH | Moore | 45 min |
| Jun 19, 6:46 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Montgomery, Moore, Richmond | 59 min |
| Jun 19, 6:59 PM EDT | Special Weather Statement | RAH | Granville, Person | 61 min |
| Jun 19, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 25 min |
| Jun 19, 7:41 PM EDT | Special Weather Statement | RAH | Harnett | 64 min |
Nearby
Special Weather Statements in North Carolina, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.